Prozac Having Bad Side Effects

Updated
Huntingaddict Says:

I started Prozac about 4 weeks ago. I had started having really bad panic attacks and bad anxiety so I went to the doctors and he put me on this. Since I've been taking this medicine it has helped with the attacks but it's made me feel so weird and like I'm not alive. My body knows what it's doing but my mind isn't all there. I forget tasks very easily and start to forget stuff sometimes. My mind is constantly in a battle with itself. I just always ask myself, is this ever going to end? Is this going to get better? I don't know what else to do. Can someone please tell me if this is going to stop? Sometimes I just go to sleep early at night hoping things will be better in the morning but nothing ever changes. I don't have thoughts of suicide at all but I just wish this would stop. I know what I'm doing sometimes but then it all just goes blank and it's like I have no clue what I'm doing. I haven't noticed any physical problems other than my mind taking a toll on my whole life. I have to try to act normal and nobody knows that there is anything wrong because I don't know how to explain how I'm feeling to anyone. How I'm feeling is better than attacks but I can't deal with this anymore. I need help.

7 Comments

Earliest Newest Votes
1
Verwon Says:

How are you doing, now?

Such side effects should be transient and should taper off, then eventually go away entirely, after about 4 to 5 weeks. So, if you are still experiencing these issues, you should consult your doctor, as you may need to try a different medication.

The FDA lists its typical side effects as possibly including nausea, dizziness, headache, dry mouth and weight loss.

Is there anything else I can help with?

Was this helpful? 1
2
Huntingaddict Says:

Well I just posted this last night so it's still the same but I should be good. I just want this to go away.

Was this helpful? 0
3
Mike Says:

He has this gotten any better for you?

I'm in exact same boat!

Was this helpful? 1
4
Diana Says:

My tween having the exact same issues-she says she is living in a fog at times. It is so scary for her and us, as she has done very impulsive things in this fog, such as cut her long hair off, have a complete blank look in her eyes, etc and then asks is she in a bad dream, and wants so badly to to wake up. When she comes out of fog, regret and pain set in, and then that leads to some serious anxiety. Cant wait to get her off this particular med. Happy for those it works for, but its not working for us.

Was this helpful? 0
5
Kmreed30 Says:

Hi, I had a health scare back in December 2016. I felt as if my body went into a shock. My blood pressure dropped to 69/33. Pulse was weak, then it sky rocketed up to the 140's and 150's. I had no idea what caused it. I was rushed to the hospital where they did blood labs, EKG, XRAY, CT Scan, and Ultra sound on my heart. All tests where negative for abnormalities. The Dr. claims it could of been stress. He also said it was vasovagal syncope. Which is hard to believe, as that's when people faint or pass out. I never had an issue with fainting, so I don't believe this was a true diagnosis. The only health issue I have currently is type 2 diabetes which is controlled.

It seems after the scare, I've experienced panicky feelings, feel like I'm wired all the time, restless, my mind wonders about that situation, maybe because I feel like I don't have a definite answer to what had happened. In January during my follow up appointment with my PCP she was aware of what happened about my ER visit. She told me that everything was fine and said that I was stressed, she wrote out a prescription for Prozac. I was a bit worried about taking it because I've never taken antidepressants ever!

I left from my appt. telling myself I didn't need to take the Prozac. I figured that I would be ok, just needed a natural approach. Well.... Days went on with feeling on edge, racing thoughts, and panicky feelings. It was getting difficult to function day by day. I tried to fight the feeling but hey, I guess it was pride thing.

Soo.. A month later February 2nd, 2017 is my follow up appointment with the PCP. She wanted to know how was the Prozac was doing, sadly I told her I haven't started it. I was afraid to. By now my anxiety had gotten to be too much for me to handle. So, the next morning I decided to take it for the first time.

My first day on the 20mg capsules I felt spaced out, but relaxed. I felt very heavy and tired. No panic attack that day. Day 2 I felt the same as day 1, but started experiencing indigestion, and nausea, and was very hungry. Day 3 was the same as the last two days, now starting to feel panicky, with racing heart rate, hard to sleep. Today, I have all symptoms above, and had a full blown attack, my face felt flushed like pins and needle sensation on my forehead. My body also aches, and it affects my blood sugar only when I have the attacks. This is a scary ride. I want to quit the med, but I will continue in hopes that it'll get better.

Was this helpful? 2
6
Kmreed30 Says:

About to be week 2. Still feel panicky.
Anybody still write on this forum???

Was this helpful? 0
7
Diana Says:

After the first month anxiety became worse and impulsiveness as well. Taken off. Wish there was more info on this. Good luck and I had to find a new DR.

Was this helpful? 1

More Discussions:

Prozac Side Effects

I was on 10mg and just went up to 20mg 5 days ago. My jaw hurts, sinuses are blocked and my mouth feels sore like I ate ...

26 REPLIES
Having Side Effects or something Else starting on Topamax

This month I started Topamax as the first step in switching from oher seizure meds to one med for neg. weight loss and b...

2 REPLIES
prozac / side effects question

I am on prozac.for 5 days now, I feel nausea all lday and have lost my appetite. I also feel like I have sinus infection...

2 REPLIES
Prozac Tweens Side Effects

Any info on side effects for a younger person (age 12) who was just prescribed Prozac for depression, after a depression...

6 REPLIES
SIDE EFFECTS - ANY NEGETIVE EFFECT WITH PROZAC

IS THIS THE SAME AS SIBUSLIM-10 NEGATIVE SIDE EFFECTS/ ## Yea definitley i can relate.. ive been on fluoxetine (Prozac) ...

3 REPLIES
How long do side effects from Prozac last?

i've been weened off cymbalta & given prozac in it's place . i was taking 20mg. while i was still weening of...

1 REPLY
takeing adderall and having side effects

I am experiencing hair loss. What can be done about this?? also sometimes feel spacy, and have impaired vision. anything...

3 REPLIES
Pantoprazole: Round vs Oblong pill - Could I be having side effects?

Could I be having adverse side effects such as dizziness & increased heart rate from taking pantoprazole from a diff...

2 REPLIES
can i stop taking chantix without decreasing dosage as am having side effects that makes me want to the medication

I have been taking Chantix for almost 6 weeks and not smoking for almost 5 weeks. My dreams are not nightmares, but are ...

6 REPLIES
Bad Side Effects Of Metronidazole

I have a tingling sensation all over the body! ## Has it changed or improved any yet? Learn more Metronidazole details h...

24 REPLIES